Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 399, NWS Jackson, MS

July 16, 2000Jasper County, Jones County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 16, 2000, 4:37 PM CDT for Jasper County, Jones County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 16, 2000, 4:37 PM CDT (21:37 UTC)
Expired
Jul 16, 2000, 5:15 PM CDT
In force
38 min
Issued by
NWS Jackson, MS
Area
Whole counties

Counties Jasper County, MS, Jones County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.6 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2000-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2397 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2000-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2397 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1408 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 162141
SVRJAN
MSC061-067-162215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
437 PM CDT SUN JUL 16 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN JASPER COUNTY IN EAST CENTRAL MISSISSIPPI
  JONES COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 515 PM CDT

* AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR             
  INDICATED SEVERE THUNDERSTORMS...3 MILES NORTH OF STRINGER AND     
  NEAR LAUREL...MOVING SOUTH AT 30 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  NEAR STRINGER AT 445 PM CDT
  NEAR ELLISVILLE AT 445 PM CDT

DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

82

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 2:35 PM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jul 16, 2:35 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
235 PM CDT SUN JUL 16 2000

HOT SYNOPTIC SCALE RIDGE REMAINS IN PLACE WITH A FEW WRINKLES FOR
THE FORECAST PERIOD.

MODELS ARE IN DECENT AGREEMENT THAT RIDGE WILL EXPAND EASTWARD
SOMEWHAT ON MONDAY AS NORTHEAST U.S. TROUGH BEGINS TO LIFT/KICK OUT.
ETA AND AVN BOTH DEVELOP A STRONG VORT MAX /POSSIBLY CONVECTIVE
VORTEX/ OVER THE CENTRAL PLAINS ON THE NORTH SIDE OF THE RIDGE
TONIGHT...BUT THEY DIFFER WITH ITS EVENTUAL EVOLUTION. AVN TURNS
THIS VORT MAX ALMOST DUE SOUTH INTO THE RIDGE AXIS MONDAY
NIGHT/TUESDAY MORNING AND PRODUCES RAIN OVER MUCH OF MS. THE ETA
RESPECTS THE EASTWARD EXTENSION OF THE RIDGE A LITTLE MORE AND RIDES
THE VORT MAX AND ASSOCIATED PRECIP MORE EASTWARD...BYPASSING OUR
CWFA TO THE NORTHEAST. ETA IDEA SEEMS MORE PHYSICALLY REASONABLE AND
WILL GO WITH IT...EVEN THOUGH SO MANY DRY CROPS AND LAWNS WOULD
PREFER THE AVN SOLUTION.

DEWPOINTS ARE UP 2-5F AT MOST STATIONS PAST 24 HOURS...WITH MAXIMUM
VALUES IN THE DELTA REGION AS USUAL. ETA SHOWS DEWPOINTS DROPPING
OFF AGAIN TOMORROW...WHICH IS CONSISTENT WITH THE DEPARTURE OF THE
SMALL SHORTWAVE/MOISTURE AXIS OVERHEAD AND THE BUILDING RIDGE. THE
LOWER DEWPOINTS AND BUILDING RIDGE WILL COMBINE TO MAKE MONDAY EVEN
HOTTER THAN TODAY. WITH KMEI AND KPIB ALREADY 100F AT NOON
TODAY...AND TOMORROW PROMISING TO BE EVEN HOTTER...RECORDS ARE
LIKELY TO FALL. RECORD HIGH FOR KMEI TOMORROW IS 102F. THAT COULD BE
BROKEN SHORTLY AFTER NOON. TUESDAY MAY NOT BE QUITE AS HOT...AS
QUITE A BIT OF CIRRUS MAY RIDE OVER THE CWFA ON NORTHERLY 250 MB
WINDS.

PRECIP LOOKS UNLIKELY FOR THE NEXT COUPLE OF DAYS AS THE RIDGE
BUILDS. HOWEVER...WITH WEAK NORTHERLY FLOW ALOFT STILL IN PLACE OVER
THE EASTERN CWFA PLUS THE EXTREME HEAT...ISOLATED POPS STILL LOOK
GOOD FOR THIS AREA.

QPF DISCUSSION: LITTLE OR NONE EXPECTED.

EXTENDED...SOME HINTS IN THE MODELS OF A PATTERN BREAK BY LATE IN
THE WEEK. RIDGE FLATTENS OUT /THIS PROCESS IS ALREADY UNDERWAY NORTH
OF ABOUT 50 DEG LATITUDE/ AND LEAVES US IN A MORE SEASONAL
PATTERN...STILL HOT AND HUMID BUT NOT RECORD BREAKING. ISOLATED
AFTERNOON S6TORMS AND A VERY SLOW MODERATING TREND ON TEMPS LOOKS
GOOD.

JAN 071/103 072/100 --0
MEI 070/105 071/102 321

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.
06

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 7:36 PM CDTSevere Thunderstorm WarningJANClay24 min
Jul 15, 8:18 PM CDTSevere Thunderstorm WarningJANClay, Lowndes42 min
Jul 15, 9:25 PM CDTSevere Thunderstorm WarningJANLowndes35 min
Jul 15, 9:39 PM CDTSevere Thunderstorm WarningJANClay36 min
Jul 16, 5:53 PM CDTSevere Thunderstorm WarningJANNeshoba37 min
Jul 16, 6:20 PM CDTSevere Thunderstorm WarningJANMarion40 min
Jul 16, 6:31 PM CDTSevere Thunderstorm WarningJANNeshoba, Newton44 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.